Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 113, NWS Tulsa, OK

June 6, 2010Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2010, 8:33 PM CDT for Pushmataha County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2010, 8:33 PM CDT (01:33 UTC)
Expired
Jun 6, 2010, 9:15 PM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 147 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2010-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 595 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2010-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
595 J/kg
Mixed-layer CIN
-347 J/kg
Mixed-layer LCL
1482 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

479 
WUUS54 KTSA 070133
SVRTSA
OKC127-070215-
/O.NEW.KTSA.SV.W.0113.100607T0133Z-100607T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
833 PM CDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 915 PM CDT

* AT 828 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
  OF CLOUDY...MOVING SOUTHEAST AT 5 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CLOUDY...OLETA AND RATTAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES MOST SIGNIFICANT KILLERS. REMAIN INDOORS
AND AWAY FROM WINDOWS. DO NOT USE ELECTRICAL EQUIPMENT OR TAKE A BATH
OR SHOWER DURING A STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

VERY HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

&&

LAT...LON 3416 9543 3428 9552 3438 9531 3429 9512
      3416 9514 3416 9534
TIME...MOT...LOC 0133Z 309DEG 3KT 3426 9530

$$
2 follow-up statements
384 
WWUS54 KTSA 070156
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
856 PM CDT SUN JUN 6 2010

OKC127-070215-
/O.CON.KTSA.SV.W.0113.000000T0000Z-100607T0215Z/
PUSHMATAHA OK-
856 PM CDT SUN JUN 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PUSHMATAHA COUNTY
CONTINUES...

AT 852 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLOUDY...
MOVING SOUTHEAST AT 10 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SOBOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES MOST SIGNIFICANT KILLERS. REMAIN INDOORS
AND AWAY FROM WINDOWS. DO NOT USE ELECTRICAL EQUIPMENT OR TAKE A BATH
OR SHOWER DURING A STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

VERY HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHERN PUSHMATAHA COUNTY.

&&

LAT...LON 3416 9533 3426 9536 3433 9528 3429 9512
      3416 9514 3416 9534
TIME...MOT...LOC 0157Z 300DEG 11KT 3424 9523

$$
439 
WWUS54 KTSA 070213
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT SUN JUN 6 2010

OKC127-070222-
/O.EXP.KTSA.SV.W.0113.000000T0000Z-100607T0215Z/
PUSHMATAHA OK-
913 PM CDT SUN JUN 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PUSHMATAHA COUNTY
EXPIRES AT 915 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS TO 40 MPH...PENNY SIZE HAIL AND FREQUENT LIGHTNING WILL 
STILL BE POSSIBLE WITH THIS STORM AS IT MOVES SOUTHEAST AT 5 MPH.

LAT...LON 3416 9533 3426 9536 3433 9528 3429 9512
      3416 9514 3416 9534
TIME...MOT...LOC 0212Z 300DEG 11KT 3421 9520

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:53 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 6, 5:53 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
553 PM CDT SUN JUN 6 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD...THUNDERSTORMS
HOWEVER MAY DEVELOP TO THE NORTHWEST TONIGHT AND AND APPROACH THE
THE KRVS AND KTUL SITES AFTER 12Z. AT THIS TIME IT APPEARS
CONVECTION TOMORROW MORNING WILL STAY TO THE WEST.

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT SUN JUN 6 2010/

DISCUSSION...
DIFFUSE SFC FRONT NOTED BY DEW POINT GRADIENT AND SHARP EDGE TO CU
FIELD JUST TO THE SOUTH OF I-40 AT PRESENT. FEW SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTH CENTRAL OK THIS
AFTERNOON AND STILL COULD SEE SOME ACTIVITY ACROSS FAR SOUTHEAST
OK BEFORE THE AFTERNOON IS DONE. IF SO... SOME COULD LINGER INTO THE
EVENING AND WILL MAKE A LAST MINUTE CALL ON INCLUDING ANY POPS IN
THE 00-06Z TIME FRAME. DEW POINTS HAVE FALLEN INTO UPPER 50S AND
60S NORTH OF THE FRONT MAKING FOR A RELATIVELY TOLERABLE
AFTERNOON. THIS WILL LEAD TO BELOW NORMAL TEMPS TONIGHT OVER
NORTHERN AREAS AS WELL.

PRECIP CHANCES WILL REMAIN LIMITED FOR THE MOST PART AS THE
SOUTHWEST UPPER RIDGE EXPANDS ACROSS THE AREA...BUT NOT TERRIBLY
FAR NORTH. THIS SCENARIO MAY LEAD TO ANY NIGHTTIME MCS ACTIVITY
IMPACTING AREAS CLOSE TO OUR BORDER. MOISTURE TRANSPORT NORTH OF
AFOREMENTIONED FRONT LATE TONIGHT TO OUR WEST MAY LEAD TO
ORGANIZATION OF HIGH PLAINS STORMS TONIGHT ALONG WITH ISOLATED
ACTIVITY NEAR SUNRISE OVER WESTERN/CENTRAL OK. LOCAL WRF
AND TO A LESSER EXTENT THE UKMET DEPICT A WETTER FORECAST
OVERNIGHT AS A RESULT OF THIS. COMBINATION OF THESE TWO FACTORS
DOES SEEM TO WARRANT A SLIGHT CHANCE OF THUNDER OVER FAR WESTERN
AND NORTHERN AREAS FROM 06-18Z MONDAY. WITH WEAK BOUNDARY LIFTING
NORTH ACROSS THE AREA SOME ADDITIONAL CONVECTION POSSIBLE MAINLY
IN TERRAIN FAVORED AREAS MONDAY AFTERNOON.

UPPER RIDGE EXPECTED TO BE AT ITS PEAK OVER OUR AREA TUESDAY WITH
BREEZY SOUTH WINDS AND HOT TEMPS RETURNING...AND ANY STORMS
REMAINING TO THE NORTH. ANOTHER WEAK BOUNDARY ATTEMPTS TO PUSH
SOUTH LATE TUESDAY INTO WEDNESDAY WITH A WEAKNESS DEVELOPING IN
THE RIDGE FROM A PIECE OF SUBTROPICAL ENERGY IN THE GULF LIFTING
NORTH. THUS IT APPEARS WEDNESDAY OFFERS THE BEST CHANCE OF STORMS
FOR MOST OF THE AREA ALONG WITH A MODEST COOL DOWN.

DEEPENING TROUGH IN THE WESTERN STATES LATE IN THE WEEK WILL PUSH
FRONTAL BOUNDARY BACK NORTH BY END OF THE WEEK...POSSIBLY TO
REVISIT US BY NEXT WEEKEND. WILL KEEP FORECAST DRY AFTER THURSDAY
WITH ANY SUCH IMPACT MOST LIKELY OCCURRING BEYOND THIS FORECAST.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
LONG TERM....99
AVIATION...23
Hazardous weather outlook, Jun 6, 5:01 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT SUN JUN 6 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT SUN JUN 6 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...WEST OF A LINE FROM HOMINY TO POTEAU.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING...IMPROVING AFTER SUNSET.

DISCUSSION...
ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE EARLY EVENING
HOURS ACROSS FAR SOUTHEAST OKLAHOMA NEAR A STALLED FRONTAL
BOUNDARY.  GUSTY DOWNBURST WINDS WOULD BE POSSIBLE WITH THE
STRONGEST STORMS.

A LARGER STORM COMPLEX WILL DEVELOP ACROSS THE HIGH PLAINS
THIS EVENING...AND POSSIBLY MOVE INTO NORTHEAST OKLAHOMA
TOWARD SUNRISE.  AREAS WEST OF HIGHWAY 75 MAY EXPERIENCE
THESE STORMS DURING THE EARLY MORNING HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
LOW CHANCES OF THUNDERSTORMS WILL EXIST DAILY FOR THE FIRST HALF
OF THE UPCOMING WEEK.  THE COMBINATION OF A WEAK FRONTAL
BOUNDARY APPROACHING NORTHEAST OKLAHOMA...ALONG WITH A DISTURBANCE
ALOFT MOVING NORTHWARD FROM THE GULF COAST WILL FUEL THESE
STORMS.  ORGANIZED SEVERE WEATHER IS NOT LIKELY HOWEVER ISOLATED
SEVERE EVENTS WILL BE POSSIBLE EACH DAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 6, 6:58 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
658 PM CDT SUN JUN 6 2010

OKZ049-070030-
PUSHMATAHA OK-
658 PM CDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN PUSHMATAHA

AT 658 PM CDT...SEVERAL STRONG THUNDERSTORM WAS LOCATED NEAR
KELLOND...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...ANTLERS...MOYERS...KOSOMA AND
KELLOND.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3430 9576 3438 9557 3421 9546 3416 9564
      3416 9565 3416 9566
TIME...MOT...LOC 2358Z 331DEG 6KT 3426 9561
Special weather statement, Jun 6, 7:58 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT SUN JUN 6 2010

OKZ049-070130-
PUSHMATAHA OK-
758 PM CDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHERN PUSHMATAHA

AT 758 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
OLETA...REMAINING NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RATTAN AND OLETA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3422 9524 3417 9543 3435 9554 3441 9538
TIME...MOT...LOC 0058Z 332DEG 4KT 3426 9537
Special weather statement, Jun 6, 8:30 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
830 PM CDT SUN JUN 6 2010

OKZ049-070200-
PUSHMATAHA OK-
830 PM CDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHERN PUSHMATAHA

AT 829 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF CLOUDY...REMAINING NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RATTAN...CLOUDY AND OLETA.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. ADDITIONALLY...FREQUENT LIGHTNING WILL CONTINUE AND
YOU SHOULD SEEK SHELTER INDOORS.  RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO
A WARNING.

LAT...LON 3416 9546 3417 9547 3430 9549 3437 9521
      3416 9515 3416 9534
TIME...MOT...LOC 0129Z 315DEG 5KT 3426 9532

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:58 PM CDTSpecial Weather StatementTSAPushmataha32 min
Jun 6, 8:26 PM CDTAreal Flood AdvisoryTSAPushmataha3 hr
Jun 6, 8:30 PM CDTSpecial Weather StatementTSAPushmataha30 min
Jun 7, 5:21 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee39 min
Jun 7, 5:59 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee46 min
Jun 7, 6:15 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington30 min
Jun 7, 6:27 AM CDTSpecial Weather StatementTSACreek48 min
Jun 7, 6:34 AM CDTSpecial Weather StatementTSAOsage41 min
Jun 7, 6:46 AM CDTSpecial Weather StatementTSANowata, Washington44 min
Jun 7, 6:55 AM CDTSevere Thunderstorm WarningTSACraig, Nowata40 min
Jun 7, 7:12 AM CDTSpecial Weather StatementTSACreek, Nowata, Rogers, Tulsa, Wagoner48 min
Jun 7, 7:28 AM CDTSpecial Weather StatementTSACreek32 min
Jun 7, 7:46 AM CDTSpecial Weather StatementTSADelaware, Mayes, Okfuskee, Okmulgee, Wagoner29 min
Jun 7, 7:49 AM CDTAreal Flood AdvisoryTSATulsa86 min
Jun 7, 7:59 AM CDTSpecial Weather StatementTSADelaware, Mayes, Okfuskee, Okmulgee, Ottawa, Wagoner46 min
Jun 7, 8:26 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Pittsburg and 1 more49 min
Jun 7, 9:13 AM CDTSpecial Weather StatementTSAAdair, Haskell, Latimer, McIntosh, Pittsburg, Sequoyah47 min
Jun 7, 9:55 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, Pittsburg, Sequoyah50 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.